MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ZB 12/14 COCR HD 28MM X +0; PROTHESIS, HIP

ZIMMER MANUFACTURING B.V. ZB 12/14 COCR HD 28MM X +0; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 2 months post implantation of a total hip arthroplasty, the patient underwent an irrigation and drainage procedure, at which point the surgeon also decided to revise the implants.The source reported that the primary reason for the i&d was for either infection or hematoma but could not recall which.The head, liner, and shell were exchanged.Attempts for additional information have been made and none is available.
 
Additional Manufacturer Narrative
(b)(4).D10: 00500104800 shell 48 mm o.D.65135752, 00500104728 liner 28 mm i.D.For use with 47/48/49 mm o.D.Shells 65299135, 00785001300 femoral stem cemented std.Collar 12/14 neck taper std.Neck offset size 13, 130 mm stem length 65813454, 00785901300 distal centralizer 13 mm o.D.65739558.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2023-00208, 0002648920-2023-00209.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ZB 12/14 COCR HD 28MM X +0
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17685692
Report Number0002648920-2023-00210
Device Sequence Number17687029
Product Code LPH
UDI-Device Identifier00889024498785
UDI-Public(01)00889024498785(17)330306(10)65813869
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number802202802
Device Lot Number65813869
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age86 YR
Patient SexFemale